Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


What data do you have about NORVIR and Liver Risk?
Nov 9, 2000

To Whom it may Concern:

Thanks for this forum I find it extremely helpful.

I'm reading along in my Men's Health magazine and every month they have a Health Update page, sometimes I find it useful. This month a section with the topic that Norvir Ups Liver Risk.....and it says, "Patients who take ritonavir (brand name Norivr) may have a higher risk of developing severe liver damage, according to researchers at the John Hopkins Unv. School of Medicine in Baltimore". "People taking Norvir were more likely to have liver toxicity at a rate of 30% to 7% compared to those taking other protease inhibitors". What do you think? I take Viracept and Combivir, and they work great but what about my liver??

I have blood work done every 3 months and for two years now there have been no problems, should I be concerned long term?

Thank you!

Reed

Response from Dr. Young

Many of the persons with Norvir-induced liver damage had other liver diseases in addition to HIV infection (hepatitis B or C, cirrhosis or alcoholism). If you have taken Norvir for this long and have not had any liver issues, you are very unlikely to have them. It continues to be a good idea to continue to get follow up monitoring. -BY

Benjamin Young, M.D., Ph.D.



Previous
Facial wasting just starting
Next
lipodystrophy a cause of abdominal pain?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement